MAUDE Adverse Event Report: THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

THINK SURGICAL, INC TMINI MINIATURE ROBOTIC SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 109343
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bone Notching (4890)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the investigation, additional feedback recieved from clinical team, indicated the pins were manually manipulated using a mallet after placement, and the final pin placement was not confirmed before proceeding with the procedure.No serious harm to patient occurred, as confirmed by the surgeon.X-ray analysis, based on log file data, revealed a 3 degrees of rotational error in the femoral plane, and 1.4 mm anterior-posterior translational error from the final approved plan.This deviation resulted in a 5.9 mm difference in the notch depth compared to the planned values.A simulated analysis was conducted to assess whether 3 degree rotational error impacted registration.The simulation confirmed that such a rotational error would prevent the system from acheiving proper registration, supporting the conclusion that the root cause was unrelated to registration.The identified root cause is user error, specifically the manual manipulation of the pins with a mallet after placement and failure to confirm final pin placement before proceeding with the procedure.Additionally, inadequate training was noted, as the notch depth should have been communicated when nearing 1mm, and the surgeon should have been instructed against manually manipulating the pins.According to the accessories risk analysis, this situation was foreseen and documented as a risk with the potential harm classified as poor knematic outcome.The estimated residual risk has been minimized to the extent possible, and this risk is has been determined as acceptable according to tsi's risk acceptance criteria.
 
Event or Problem Description
Prior to making the 4-in-1 femoral resections, the surgeon performed the gap assessment workflow and did not change the size of the femur from the original approved plan.During execution of 4-in-1 resection steps, the surgeon observed notching of the anterior femoral cut.The case was completed robotically.

Brand Name
TMINI MINIATURE ROBOTIC SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer (Section G)
THINK SURGICAL, INC
47201 lakeview blvd
fremont CA 94538
Manufacturer Contact
denise duchene
47201 lakeview blvd
fremont, CA 94538
8604815113
MDR Report Key21327678
Report Number3000719653-2025-00002
Device Sequence Number20799790
Product Code OLO
UDI-Device IdentifierM9461093430
UDI-PublicM9461093430
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K243285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number109343
Device Catalogue Number109343
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown